Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 211, NWS Louisville, KY

November 6, 2005Monroe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 6, 2005, 5:12 AM CST for Monroe County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 5:12 AM CST (11:12 UTC)
Expired
Nov 6, 2005, 5:30 AM CST
In force
18 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Monroe County, KY

The radar

The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 3:55 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 061112
SVRLMK
KYC171-061130-
/O.NEW.KLMK.SV.W.0211.051106T1112Z-051106T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 530 AM CST

* AT 508 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 8 MILES NORTHWEST OF TOMPKINSVILLE TO 15 MILES SOUTHWEST OF
  TOMPKINSVILLE..AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HESTAND BY 525 AM

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3664 8590 3683 8578 3683 8567 3682 8561
      3677 8559 3677 8556 3674 8554 3672 8550
      3666 8549 3663 8545

$$
TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 2:45 AM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Nov 6, 2:45 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005

.SHORT TERM (TODAY AND TONIGHT)...

MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.

ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.

REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21

LONG TERM (MONDAY THROUGH SATURDAY)...

HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.

THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.

SCHOLZ

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
     OUR FA.
Hazardous weather outlook, Nov 5, 9:55 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 PM EST SAT NOV 5 2005

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071-
060945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
WARREN KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST
THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM
NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN
HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE
METRO AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.

KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1055 PM EST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.
THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES
CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL
BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS
ANOTHER COLD FRONT IMPACTS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

In the hours before

Local storm report, Nov 6, 4:16 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     WOODBURY                37.18N 86.64W
11/06/2005                   BUTLER             KY   EMERGENCY MNGR

            STRUCTURE DAMAGE NO DETAILS, LINES DOWN

&&

CMC
Local storm report, Nov 6, 4:27 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      LOUISVILLE              38.22N 85.74W
11/06/2005                   JEFFERSON          KY   LAW ENFORCEMENT

            LARGE AREA OF STANDING WATER ON CLEVELAND BLVD BY VA
            HOSPITAL.

&&

SCHOTT
Local storm report, Nov 6, 4:28 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             ANCHORAGE               38.27N 85.54W
11/06/2005  0.25 INCH        JEFFERSON          KY   TRAINED SPOTTER

            2 REPORTS OF 1 INCH HAIL.

&&

SCHOTT
Local storm report, Nov 6, 4:34 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     HAIL             1 NE ANCHORAGE          38.28N 85.53W
11/06/2005  2.00 INCH        JEFFERSON          KY   NWS EMPLOYEE

            2 INCH HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.

&&

SCHOTT
Local storm report, Nov 6, 4:42 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HAIL             SMITHFIELD              38.39N 85.26W
11/06/2005  0.75 INCH        HENRY              KY   AMATEUR RADIO

            HAIL REPORTED ALONG WITH 50 MPH WIND GUSTS.

&&

SCHOTT
Local storm report, Nov 6, 4:54 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     TORNADO          MUNFORDVILLE            37.28N 85.90W
11/06/2005                   HART               KY   LAW ENFORCEMENT

            POSSIBLE TORNADO WITH STRUCTUAL DAMAGE REPORTED BY LOCAL
            LAW ENFORCEMENT.

&&

SCHOTT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:50 AM CSTSevere Thunderstorm WarningLMKHancock40 min
Nov 6, 3:08 AM CSTSevere Thunderstorm WarningLMKBreckinridge37 min
Nov 6, 3:23 AM CSTSevere Thunderstorm WarningLMKMeade52 min
Nov 6, 3:34 AM CSTSevere Thunderstorm WarningLMKButler41 min
Nov 6, 3:50 AM CSTTornado WarningLMKButler25 min
Nov 6, 3:59 AM CSTSevere Thunderstorm WarningLMKJefferson46 min
Nov 6, 4:00 AM CSTSevere Thunderstorm WarningLMKEdmonson, Warren45 min
Nov 6, 4:23 AM CSTSevere Thunderstorm WarningLMKHart37 min
Nov 6, 4:30 AM CSTSevere Thunderstorm WarningLMKOldham27 min
Nov 6, 4:37 AM CSTSevere Thunderstorm WarningLMKHenry38 min
Nov 6, 4:40 AM CSTTornado WarningLMKHart20 min
Nov 6, 5:01 AM CSTSevere Thunderstorm WarningLMKGreen14 min
Nov 6, 5:27 AM CSTSevere Thunderstorm WarningLMKCumberland33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.